OPP: Drug overdoses may involve fentanyl in Northwestern Ontario
Jul 19, 2020 07:06AM
Over the last two weeks, the Ontario Provincial Police in the three Northwestern Ontario communities of Kenora, Dryden and Fort Frances have responded to a number of drug overdoses; one being fatal.
The drug used has been described to police as "yellow down" or "purple down" and is believed to contain fentanyl. Fentanyl is an extremely potent opioid and is approximately 100 times more potent than morphine and 40 times more potent than heroin.
Fentanyl-based street dugs continue to pose a serious danger to people who are struggling with addictions.
Recognize the signs and symptoms of an overdose, including:
- staying awake
- blue lips or nails
- very small pupils
- cold and clammy skin
- dizziness and confusion
- extreme drowsiness
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- inability to wake up, even when shaken or shouted at
If you witness an overdose call 911 immediately.
On July 2, Dryden OPP officers charged Dennis Mutz, 33, and Deidre Jarvis, 39, both of Fort Frances, with trafficking in methamphetamine and other drugs, and other charges after they were stopped on Highway 17 west of Dryden for a driving offense.
Further investigation lead to officers locating and seizing a quantity of fentanyl, methamphetamine, prohibited devices, Canadian currency and drug related paraphernalia.
Both remain in custody.
OPP July 2 also arrested Brendin Swanson, 33, Dryden, with multiple drug charges following the execution of a search warrant at a residence in Dryden.
Meanwhile, the OPP in its release said too many families and friends are suffering the loss of loved ones. We need the public's support and assistance in holding drug traffickers accountable for these overdoses and deaths by providing the police with information that can lead to arrests and criminal charges.
Anyone having information about the trafficking of drugs should immediately contact the Ontario Provincial Police at 1-888-310-1122. Should you wish to remain anonymous, you may call Crime Stoppers at 1-800-222-8477 (TIPS), where you may be eligible to receive a cash reward of up to $2,000.
To find out more about the dangers of drug use the OPP encourages everyone to visit the following websites;
The Government of Canada
To read the original story and see related reporting, follow this link to the International Falls Journal. https://www.ifallsjournal.com/news/public_safety/opp-drug-overdoses-may-involve-fentanyl/article_fc7...